Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is the pain in both the ears caused due to withdrawal of Losartan? Can I start Amlodipine Besylate?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hello I have been taking Losartan-HCTZ 50-12.5 1 tab a day for approx. 1 yr. 10 days ago i consulted w/ my Dr. because i felt it was effecting sexual performance. My Dr. replaced the medication with Amlodipine Besylate 10mg. 1 tab a day. For 10 days now I have not taken either medication. My BP has over the 10 days been on average 10-20 points high, today it's been 160/102. My question is today i've had pain in both ears like ear aches, should i have gradually decreased Losartan and now should I start the new medication Amlodipine Besylate? Thank you for your time. Mark
Posted Wed, 18 Dec 2013 in General Health
Answered by Dr. Rakesh Madhyastha 53 minutes later
Brief Answer: Not related to amlodipine Detailed Answer: Hello Thanks for the query You need not have tapered and stopped Losartan, shifting over to amlodipine was a good switch. However a better switch would have been to give a Amlodipine with HCTZ as the diastolic is also on the higher side. Please approach your doctor with this suggestion. If you haven't started the new drug, please start it now. The pain in the ear is not related to the drug, literature does say that high blood pressure can cause ringing of the ears but this is seen is only in patients with even higher blood pressure readings. Please approach an ENT specialist for the ear pain I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor